Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 57, NWS St. Louis, MO

May 21, 20194 counties in Illinois; 8 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 21, 2019, 6:32 PM CDT for 4 counties in Illinois; 8 counties in Missouri. It was in force for 88 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2019, 6:32 PM CDT (23:32 UTC)
Expired
May 21, 2019, 8:00 PM CDT
In force
88 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, City of Saint Louis, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:47 PM CDTHAIL 0.25Farmington, MO
May 21, 6:55 PM CDTTSTM WND DMG2 Ene Foster Pond, ILTWO UPROOTED TREES, TWO TREES TOPS ARE TWISTED OFF AND OTHER TREES DOWN AT NEARBY NEIGHBORS HOURS. COULD BE TORNADO DAMAGE.
May 21, 7:01 PM CDTTSTM WND DMGColumbia, ILPOWER LINES DOWN. TIME ESTIMATED FROM RADAR.
May 21, 7:01 PM CDTTORNADO2 N Waterloo, ILCORRECTS PREVIOUS TORNADO REPORT FROM 2 N WATERLOO. A WEAK TORNADO CAUSED MINOR STRUCTURAL DAMAGE AND TREE DAMAGE IN THE NORTHERN SECTION OF WATERLOO, IL. THE TORNADO WAS ESTIMATED TO ONLY BE ON THE GROUND FOR A MINUTE AND TRAVELED LESS THAN A HALF MILE.
May 21, 7:15 PM CDTTSTM WND GST 60Glendale, MO
May 21, 7:21 PM CDTTSTM WND DMG1 W Fairview Heights, ILTREES ON TWO HOUSES HOUSE ALONG WILSHIRE DRIVE.
May 21, 7:33 PM CDTHAIL 0.7Ames, IL
May 21, 7:40 PM CDTHAIL 0.25Caseyville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
917 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WUUS53 KLSX 212332
SVRLSX
ILC119-133-157-163-MOC093-099-123-186-187-189-221-510-220100-
/O.NEW.KLSX.SV.W.0057.190521T2332Z-190522T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
632 PM CDT Tue May 21 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Monroe County in southwestern Illinois...
  Southwestern Madison County in southwestern Illinois...
  Randolph County in southwestern Illinois...
  St. Clair County in southwestern Illinois...
  St. Louis City in east central Missouri...
  Eastern Iron County in southeastern Missouri...
  Jefferson County in east central Missouri...
  Ste. Genevieve County in southeastern Missouri...
  Madison County in southeastern Missouri...
  Eastern Washington County in east central Missouri...
  Southern St. Louis County in east central Missouri...
  St. Francois County in southeastern Missouri...

* Until 800 PM CDT.

* At 631 PM CDT, severe thunderstorms were located along a line
  extending from Clarkson Valley to near Sam A. Baker State Park,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  St. Louis, Belleville, Wildwood, University City, Ballwin, Granite
  City, O'Fallon, Kirkwood, East St. Louis, Collinsville,
  Edwardsville, Webster Groves, Ferguson, Arnold, Manchester, Creve
  Coeur, Fairview Heights, Farmington, Overland and Clayton.

This includes the following highways...
 Interstate 64 in Illinois between exits 9 and 27.
 Interstate 44 in Missouri between exits 261 and 277.
 Interstate 55 in Missouri between exits 141 and 191.

This also includes Washington State Park, St. Joe State Park, St.
Francois State Park, Scott Joplin Historic Site, Route 66 State Park,
Hawn State Park, Fort Davidson Historic Site, Felix Valle House State
Park, Castlewood State Park, Elephant Rocks State Park, Mastodon
Historic Site, Sandy Creek Covered Bridge Historic Site, Missouri
Mines Historic Site, Gov. Dunklin's Grave Historic Site, and
Horseshoe Lake State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3727 9068 3849 9074 3882 9012 3881 9012
      3884 9011 3865 8970 3824 8971 3822 8970
      3822 8959 3795 8960 3781 8968 3785 8979
      3791 8984 3781 9001 3764 9015 3731 9015
      3732 9055 3727 9055
TIME...MOT...LOC 2331Z 267DEG 40KT 3863 9057 3725 9060 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Kanofsky
4 follow-up statements
000 
WWUS53 KLSX 220010
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
710 PM CDT Tue May 21 2019

MOC093-221-220020-
/O.CAN.KLSX.SV.W.0057.000000T0000Z-190522T0100Z/
Iron MO-Washington MO-
710 PM CDT Tue May 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IRON AND EASTERN
WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.

LAT...LON 3863 9042 3882 9012 3881 9012 3884 9011
      3865 8970 3824 8971 3822 8970 3822 8959
      3795 8960 3781 8968 3785 8979 3791 8984
      3781 9001 3764 9015 3731 9015 3732 9038
TIME...MOT...LOC 0010Z 267DEG 40KT 3865 9004 3727 9008 

$$

ILC119-133-157-163-MOC099-123-186-187-189-510-220100-
/O.CON.KLSX.SV.W.0057.000000T0000Z-190522T0100Z/
Monroe IL-Madison IL-Randolph IL-St. Clair IL-St. Louis City MO-
Jefferson MO-Ste. Genevieve MO-Madison MO-St. Louis MO-
St. Francois MO-
710 PM CDT Tue May 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MONROE...SOUTHWESTERN MADISON...RANDOLPH AND ST. CLAIR COUNTIES
IN SOUTHWESTERN ILLINOIS...EASTERN JEFFERSON COUNTY IN EAST CENTRAL
MISSOURI...STE. GENEVIEVE AND EASTERN MADISON COUNTIES IN
SOUTHEASTERN MISSOURI...SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL
MISSOURI AND EASTERN ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI
AND ST. LOUIS CITY...

At 710 PM CDT, severe thunderstorms were located along a line
extending from Caseyville to near Grassy, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
St. Louis, Belleville, University City, Granite City, O'Fallon,
Kirkwood, East St. Louis, Collinsville, Edwardsville, Webster Groves,
Arnold, Fairview Heights, Clayton, Cahokia, Jennings, Swansea, Glen
Carbon, Shiloh, Crestwood and Festus.

This also includes Scott Joplin Historic Site, Hawn State Park, Felix
Valle House State Park, Mastodon Historic Site, Gov. Dunklin's Grave
Historic Site, and Horseshoe Lake State Park.
 
This includes the following highways...
 Interstate 64 in Illinois between exits 9 and 27.
 Interstate 44 in Missouri near exit 277.
 Interstate 55 in Missouri between exits 141 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3863 9042 3882 9012 3881 9012 3884 9011
      3865 8970 3824 8971 3822 8970 3822 8959
      3795 8960 3781 8968 3785 8979 3791 8984
      3781 9001 3764 9015 3731 9015 3732 9038
TIME...MOT...LOC 0010Z 267DEG 40KT 3865 9004 3727 9008 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Kanofsky
282 
WWUS53 KLSX 220020
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
720 PM CDT Tue May 21 2019

MOC123-187-220030-
/O.CAN.KLSX.SV.W.0057.000000T0000Z-190522T0100Z/
Madison MO-St. Francois MO-
720 PM CDT Tue May 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND EASTERN
ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.

LAT...LON 3796 9033 3866 9031 3882 9013 3881 9012
      3884 9011 3865 8970 3824 8971 3822 8970
      3822 8959 3795 8960 3781 8968 3785 8974
      3785 8979 3788 8980 3791 8984 3785 8996
      3770 9010
TIME...MOT...LOC 0020Z 266DEG 26KT 3871 9014 3781 9017 

$$

ILC119-133-157-163-MOC099-186-189-510-220100-
/O.CON.KLSX.SV.W.0057.000000T0000Z-190522T0100Z/
Monroe IL-Madison IL-Randolph IL-St. Clair IL-St. Louis City MO-
Jefferson MO-Ste. Genevieve MO-St. Louis MO-
720 PM CDT Tue May 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MONROE...SOUTHWESTERN MADISON...RANDOLPH AND ST. CLAIR COUNTIES
IN SOUTHWESTERN ILLINOIS...SOUTHEASTERN JEFFERSON COUNTY IN EAST
CENTRAL MISSOURI...STE. GENEVIEVE COUNTY IN SOUTHEASTERN MISSOURI AND
SOUTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST.
LOUIS CITY...

At 720 PM CDT, severe thunderstorms were located along a line
extending from Granite City to near Coffman, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
St. Louis, Belleville, University City, Granite City, O'Fallon, East
St. Louis, Collinsville, Edwardsville, Fairview Heights, Clayton,
Cahokia, Swansea, Glen Carbon, Shiloh, Bellefontaine Neighbors, Troy,
Waterloo, Columbia, Richmond Heights and Chester.

This also includes Scott Joplin Historic Site, Felix Valle House
State Park, and Horseshoe Lake State Park.
 
This includes the following highways...
 Interstate 64 in Illinois between exits 9 and 27.
 Interstate 55 in Missouri between exits 141 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3796 9033 3866 9031 3882 9013 3881 9012
      3884 9011 3865 8970 3824 8971 3822 8970
      3822 8959 3795 8960 3781 8968 3785 8974
      3785 8979 3788 8980 3791 8984 3785 8996
      3770 9010
TIME...MOT...LOC 0020Z 266DEG 26KT 3871 9014 3781 9017 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Kanofsky
769 
WWUS53 KLSX 220039
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
739 PM CDT Tue May 21 2019

MOC099-186-189-510-220049-
/O.CAN.KLSX.SV.W.0057.000000T0000Z-190522T0100Z/
St. Louis City MO-Jefferson MO-Ste. Genevieve MO-St. Louis MO-
739 PM CDT Tue May 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON...STE.
GENEVIEVE AND SOUTHEASTERN ST. LOUIS COUNTIES AND ST. LOUIS CITY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois.

LAT...LON 3813 9016 3870 9010 3882 9006 3865 8970
      3824 8971 3822 8970 3822 8959 3801 8960
TIME...MOT...LOC 0039Z 267DEG 40KT 3872 8988 3782 8991 

$$

ILC119-133-157-163-220100-
/O.CON.KLSX.SV.W.0057.000000T0000Z-190522T0100Z/
Monroe IL-Madison IL-Randolph IL-St. Clair IL-
739 PM CDT Tue May 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN MONROE...SOUTH CENTRAL MADISON...NORTHERN RANDOLPH
AND ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...

At 739 PM CDT, severe thunderstorms were located along a line
extending from Troy to near St. Mary, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Belleville, Granite City, O'Fallon, East St. Louis, Collinsville,
Edwardsville, Fairview Heights, Swansea, Glen Carbon, Shiloh, Troy,
Waterloo, Maryville, Mascoutah, Pontoon Beach, Centreville, Lebanon,
Freeburg, Sparta and Caseyville.

This also includes Horseshoe Lake State Park.
 
This includes Interstate 64 in Illinois between exits 9 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3813 9016 3870 9010 3882 9006 3865 8970
      3824 8971 3822 8970 3822 8959 3801 8960
TIME...MOT...LOC 0039Z 267DEG 40KT 3872 8988 3782 8991 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Kanofsky
694 
WWUS53 KLSX 220058
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
758 PM CDT Tue May 21 2019

ILC119-133-157-163-220108-
/O.EXP.KLSX.SV.W.0057.000000T0000Z-190522T0100Z/
Monroe IL-Madison IL-Randolph IL-St. Clair IL-
758 PM CDT Tue May 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE...SOUTH
CENTRAL MADISON...NORTHERN RANDOLPH AND ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS WILL EXPIRE AT 800 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of St. Clair County.

LAT...LON 3813 9016 3870 9010 3882 9006 3865 8970
      3824 8971 3822 8970 3822 8959 3801 8960
TIME...MOT...LOC 0058Z 267DEG 40KT 3873 8961 3783 8965 

$$

Kanofsky

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:41 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 21, 4:41 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
441 PM CDT Tue May 21 2019

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 437 PM CDT Tue May 21 2019

Line of thunderstorms is expected to move northeast across the CWA
late this afternoon and early this evening. Atmosphere has rapidly
destabilized ahead of it as 60s and lower 70 dewpoints have surged
north into the southern CWA allowing for MLCAPES to jump into the
1000-1500+ J/kg range. This is further evidenced by the appearance
of a well developed cumulus field that is moving northward into
the CWA. Latest RAP low level convergence fields supports CAMS
simulated reflectivity which depicts the current line progressing
eastward across the CWA through the evening. Deep layer and low
layer shear supports the line producing damaging winds with
embedded tornadoes and perhaps some hail given the steep lapse
rates. In addition any discrete storms that do develop ahead of
the line will also be capable of producing all hazards.

Will continue the flash flood watch until midnight. While the line
will be progressive, it will have very heavy rainfall rates.
Therefore cannot rule out a flash flood threat given the already
wet ground over the area. This line will move east of the CWA
after midnight with dry conditions expect by 12Z.

Wednesday looks like about one of the only dry days as the there
will be no upper systems moving across the area. By Wednesday
night however, both the NAM/GFS are showing another weak shortwave
moving over the area at the some time that a front will be aligned
over Missouri and Illinois. Will go with a chance of showers and
thunderstorms as there may be some chance for a few strong storms.

Britt

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 437 PM CDT Tue May 21 2019

The extended part of the forecast will be highlighted by warm
temperatures and a chance of thunderstorms through the Memorial
Day weekend. The GEFS and deterministic models are in reasonable
agreement into early next week that east-west front set up
underneath quasi-zonal upper flow. This will be between a large
upper high over the southeastern CONUS and trough over the
southwest. Coverage of thunderstorms over our area will be
determined by the ultimate location of the front and how much
upper ridging will be over the CWA. For now will keep with above
normal temperatures given forecast 850mb temperatures between
15-20C and a persistent chance of thunderstorms.

Britt

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1239 PM CDT Tue May 21 2019

Line of thunderstorms over southwest Missouri and northwest
Arkansas will continue to develop and move northeast this
afternoon. These storms will move into the St. Louis area
terminals late this afternoon and early this evening with the
potential to produce wind gusts 45KTS. Otherwise, extensive MVFR
and low VFR ceilings are expected until the thunderstorms move
through during the evening hours. Then dry and VFR conditions are
expected.

SPECIFICS FOR KSTL:

MVFR ceilings are expected through this evening. A line of
thunderstorms will move through the terminal between 23-01Z this
evening with the potential for up to 45KT or greater winds and IFR
ceilings and visibilites. Once the storms move through this
evening, then dry and VFR conditions are expected after 06Z.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until midnight CDT tonight for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
     MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Shelby MO-Warren MO-Washington MO.

IL...Flash Flood Watch until midnight CDT tonight for Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, May 21, 3:58 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
358 PM CDT Tue May 21 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-222100-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
358 PM CDT Tue May 21 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Severe thunderstorms are likely this evening. Damaging wind is the
primary threat, with isolated tornadoes and large hail also
possible.

A flash flood watch is in effect until midnight tonight. Locally
heavy rain from last night combined with expected heavy rain from
thunderstorms this evening may produce dangerous flash flooding.

Major river flooding is ongoing along portions of the Illinois
River.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Major river flooding is expected over the next week along the
Mississippi, Missouri, and Illinois Rivers. Crests at some locations
will be close to or greater than what were seen earlier this year.

The chance for thunderstorms will continue from Wednesday night
through Monday across parts of our area. A few strong to severe
storms are possible Wednesday night into Thursday over central and
northeast Missouri into west central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening across much of
the area.

Britt

In the hours before

Local storm report, May 21, 5:45 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     5 WSW SHAMROCK          38.99N 91.79W
05/21/2019                   CALLAWAY           MO   EMERGENCY MNGR

            EQUIPMENT SHED DESTROYED.

&&

JPG
Local storm report, May 21, 5:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 NNW UNION             38.50N 91.05W
05/21/2019  E0.75 INCH       FRANKLIN           MO   AMATEUR RADIO

&&

MRM
Local storm report, May 21, 6:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TORNADO          AUGUSTA                 38.57N 90.88W
05/21/2019                   ST. CHARLES        MO   TRAINED SPOTTER

            POWER FLASHES OBSERVED BY SPOTTER FROM
            LABADIE, LOOKING NORTH TOWARDS AUGUSTA.
            TORNADO WAS RAIN WRAPPED. TREE DEBRIS
            OBSERVED IN LABADIE.

&&

MRM
Local storm report, May 21, 6:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     COOK STATION            37.81N 91.44W
05/21/2019                   CRAWFORD           MO   COUNTY OFFICIAL

            SMALL TREE SNAPPED. TIME ESTIMATED FROM
            RADAR.

&&

JPG
Local storm report, May 21, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
05/21/2019                   CRAWFORD           MO   COUNTY OFFICIAL

            SMALL TREE SNAPPED. TIME ESTIMATED FROM
            RADAR.

&&

JPG
Local storm report, May 21, 6:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     BOURBON                 38.15N 91.25W
05/21/2019                   CRAWFORD           MO   COUNTY OFFICIAL

            SMALL TREE SNAPPED. TIME ESTIMATED FROM
            RADAR.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:32 AM CDTSpecial Weather StatementLSXMonroe43 min
May 21, 2:14 AM CDTSpecial Weather StatementLSXMadison, Monroe, Randolph, Saint Clair61 min
May 21, 3:40 AM CDTFlash Flood WatchLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more20 hr
May 21, 6:19 PM CDTTornado Warning Tornado observedLSXCalhoun41 min
May 21, 6:48 PM CDTTornado WarningLSXMonroe, Saint Clair42 min
May 21, 6:55 PM CDTTornado WarningLSXJersey, Macoupin, Madison50 min
May 20, 11:33 PM CDTSpecial Weather StatementLSXCole, Osage42 min
May 21, 12:25 AM CDTSpecial Weather StatementLSXCrawford, Franklin, Washington65 min
May 21, 8:10 AM CDTRiver Flood WarningLSXLewis3 days
May 21, 8:10 AM CDTRiver Flood WarningLSXLewis4 days
May 21, 8:10 AM CDTRiver Flood WarningLSXMarion4 days
May 21, 8:10 AM CDTRiver Flood WarningLSXMarion61 hr
May 21, 8:10 AM CDTRiver Flood WarningLSXMonroe4 days
May 21, 10:01 AM CDTRiver Flood WarningLSXCole61 hr
May 21, 11:18 AM CDTRiver Flood WarningLSXJefferson, Saint Louis42 days
May 21, 11:18 AM CDTRiver Flood WarningLSXJefferson, Saint Louis41 days
May 21, 12:50 PM CDTRiver Flood WarningLSXCrawford, Washington4 days
May 21, 3:59 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage46 min
May 21, 4:40 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Gasconade, Montgomery, Osage50 min
May 21, 4:42 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade63 min
May 21, 4:48 PM CDTTornado WarningLSXCallaway, Gasconade, Montgomery, Osage27 min
May 21, 5:06 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington54 min
May 21, 5:12 PM CDTTornado Warning Tornado observedLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Warren48 min
May 21, 5:22 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Saint Charles, Warren, Washington38 min
May 21, 5:34 PM CDTSevere Thunderstorm WarningLSXIron, Washington26 min
May 21, 5:40 PM CDTTornado WarningLSXFranklin, Saint Charles, Saint Louis, Warren50 min
May 21, 5:54 PM CDTRiver Flood WarningLSXCole41 hr
May 21, 5:57 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren33 min
May 21, 5:59 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 3 more76 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.